MAUDE Adverse Event Report: GUIDANT CRM CLONMEL IRELAND ALTRUA; IMPLANTABLE PULSE GENERATOR

GUIDANT CRM CLONMEL IRELAND ALTRUA; IMPLANTABLE PULSE GENERATOR
Model Number S205
Medical Device Problem Codes Over-Sensing (1438); Pacing Problem (1439); Ambient Noise Problem (2877)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
Boston scientific received information that the patient with this pacemaker and right atrial (ra) and right ventricular (rv) leads from another manufacturer exhibited noise and oversensing leading to pacing inhibition.The noise was able to be reproduced with isometrics.Boston scientific technical services (ts) discussed decreasing sensitivity in the atrium and ventricle to increase pacing.The system was abandoned and a new system was implanted in the right side.The device was later explanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the device was performed.A visual inspection of the device header and case noted a cored out hole in the right ventricular seal plug.The device was then exposed to simulated heart load conditions, and the right ventricular pacing and sensing functions were tested.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.Laboratory analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.

Brand Name
ALTRUA
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
GUIDANT CRM CLONMEL IRELAND
guidant ireland
clonmel, tipperary ireland
MDR Report Key6021733
Report Number2124215-2016-15048
Device Sequence Number10872998
Product Code LWP
UDI-Device Identifier00802526499210
UDI-Public(01)00802526499210(17)20160929
Combination Product (Y/N)N
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/29/2016
Device Model NumberS205
Other Device ID NumberALTRUA 20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2016
Was the Report Sent to FDA? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date10/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5357; 6957; 6957J; S205
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age70 YR